PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1997 | 122 | 3 | 225-234
Tytuł artykułu

On some vector balancing problems

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Let V be an origin-symmetric convex body in $ℝ^n$, n≥ 2, of Gaussian measure $γ_n(V)≥ 1/2$. It is proved that for every choice $u_1,...,u_n$ of vectors in the Euclidean unit ball $B_n$, there exist signs $ε_j ∈ {-1,1}$ with $ε_{1}u_{1} + ... + ε_{n}u_{n} ∈ (clogn)V$. The method used can be modified to give simple proofs of several related results of J. Spencer and E. D. Gluskin.
Słowa kluczowe
Czasopismo
Rocznik
Tom
122
Numer
3
Strony
225-234
Opis fizyczny
Daty
wydano
1997
otrzymano
1995-10-25
poprawiono
1996-06-19
poprawiono
1996-09-18
Twórcy
Bibliografia
  • [1] K. Ball and A. Pajor, Convex bodies with few faces, Proc. Amer. Math. Soc. 110 (1990), 225-231.
  • [2] W. Banaszczyk, Balancing vectors and convex bodies, Studia Math. 106 (1993), 93-100.
  • [3] W. Banaszczyk, A Beck-Fiala-type theorem for Euclidean norms, European J. Combin. 11 (1990), 497-500.
  • [4] W. Banaszczyk and S. J. Szarek, Lattice coverings and Gaussian measures of n-dimensional convex bodies, Discrete Comput. Geom., to appear.
  • [5] I. Bárány and V. S. Grinberg, On some combinatorial questions in finite-dimensional spaces, Linear Algebra Appl. 41 (1981), 1-9.
  • [6] J. Beck and T. Fiala, Integer-making theorems, Discrete Appl. Math. 3 (1981), 1-8.
  • [7] E. D. Gluskin, Extremal properties of orthogonal parallelepipeds and their applications to the geometry of Banach spaces, Math. USSR-Sb. 64 (1989), 85-96.
  • [8] B. S. Kashin, An analogue of Menshov's "correction" theorem for discrete orthonormal systems, Mat. Zametki 46 (6) (1989), 67-74 (in Russian); English transl.: Math. Notes 46 (5-6) (1989), 934-939.
  • [9] D. Kleitman, On a combinatorial conjecture of Erdős, J. Combin. Theory Ser. A 1 (1966), 209-214.
  • [10] Z. Sidák, On multivariate normal probabilities of rectangles: their dependence on correlation, Ann. Math. Statist. 39 (1968), 1425-1434.
  • [11] J. Spencer, Six standard deviations suffice, Trans. Amer. Math. Soc. 289 (1985), 679-706.
  • [12] J. Spencer, Balancing vectors in the max norm, Combinatorica 6 (1) (1986), 55-65.
  • [13] J. Spencer, Ten Lectures on the Probabilistic Method, SIAM, Philadelphia, Penn., 1994.
  • [14] S. J. Szarek and E. Werner, Confidence regions for means of multivariate normal distributions and a non-symmetric correlation inequality for Gaussian measure, preprint.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-smv122i3p225bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.